Alert archive / Wisconsin / Gale Warnings in 2022
Gale Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 10, 2022, 4:52 AM CST. It took effect at Feb 10, 2022, 9:17 PM CST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2022, 4:52 AM CST (10:52 UTC)
- In effect from
- Feb 10, 2022, 9:17 PM CST
- Expired
- Feb 12, 2022, 2:00 AM CST
- In force
- 29 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
992 WHUS73 KGRB 101052 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 452 AM CST Thu Feb 10 2022 LMZ541>543-101900- /O.NEW.KGRB.SC.Y.0015.220211T0100Z-220211T2100Z/ /O.NEW.KGRB.GL.W.0006.220211T2100Z-220212T0800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 452 AM CST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 PM CST FRIDAY... ...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 2 AM CST SATURDAY... * WHAT... For the Small Craft Advisory, southwest winds to 30 kts and waves of 6 to 10 ft expected. For the Gale Warning, northwest winds to 30 kts with gale force gusts around 35 kts and waves of 3 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Small Craft Advisory, from 7 PM this evening to 3 PM CST Friday. For the Gale Warning, from 3 PM Friday to 2 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ JS
7 follow-up statements
149 WHUS73 KGRB 101544 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 944 AM CST Thu Feb 10 2022 LMZ541>543-102345- /O.CON.KGRB.SC.Y.0015.220211T0100Z-220211T2100Z/ /O.CON.KGRB.GL.W.0006.220211T2100Z-220212T0800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 944 AM CST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM CST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM FRIDAY TO 2 AM CST SATURDAY... * WHAT...For the Small Craft Advisory, southwest winds to 30 kts and waves of 6 to 10 ft expected. For the Gale Warning, northwest winds to 30 kts with gale force gusts around 35 kts and waves of 3 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Small Craft Advisory, from 7 PM this evening to 3 PM CST Friday. For the Gale Warning, from 3 PM Friday to 2 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
057 WHUS73 KGRB 102129 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 329 PM CST Thu Feb 10 2022 LMZ541>543-110530- /O.CON.KGRB.SC.Y.0015.220211T0100Z-220211T2100Z/ /O.CON.KGRB.GL.W.0006.220211T2100Z-220212T0800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 329 PM CST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM CST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM FRIDAY TO 2 AM CST SATURDAY... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 35 kt and waves 6 to 9 ft expected. For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt and waves 3 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, from 3 PM Friday to 2 AM CST Saturday. For the Small Craft Advisory, from 7 PM this evening to 3 PM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
355 WHUS73 KGRB 110317 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 917 PM CST Thu Feb 10 2022 LMZ541>543-111130- /O.CAN.KGRB.SC.Y.0015.000000T0000Z-220211T2100Z/ /O.EXT.KGRB.GL.W.0006.220211T0317Z-220212T0800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 917 PM CST Thu Feb 10 2022 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM CST SATURDAY... * WHAT...West winds 15 to 25 kt with gusts up to 40 kt and waves 6 to 9 ft. Winds may diminish Friday afternoon to around 20 to 30 kts with a few gusts to 35 kts before increasing again Friday evening. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 2 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
144 WHUS73 KGRB 111019 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 419 AM CST Fri Feb 11 2022 LMZ541>543-111830- /O.CON.KGRB.GL.W.0006.000000T0000Z-220212T0800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 419 AM CST Fri Feb 11 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM CST SATURDAY... * WHAT...Southwest winds 15 to 25 kts this morning, veering NW and increasing to 30 kts with gale force gusts to 40 kts. Waves 8 to 12 ft subsiding to 3 to 5 ft as winds veer offshore. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 2 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Heavy freezing spray is possible tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ JS
226 WHUS73 KGRB 111617 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1017 AM CST Fri Feb 11 2022 LMZ541>543-120030- /O.CON.KGRB.GL.W.0006.000000T0000Z-220212T0800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1017 AM CST Fri Feb 11 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM CST SATURDAY... * WHAT...Winds becoming northwest at 15 to 25 kts with gale force gusts to 35 kts in the afternoon. Waves 3 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 2 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Heavy freezing spray is possible tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
886 WHUS73 KGRB 112040 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 240 PM CST Fri Feb 11 2022 LMZ541>543-120445- /O.CON.KGRB.GL.W.0006.000000T0000Z-220212T0800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 240 PM CST Fri Feb 11 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM CST SATURDAY... * WHAT...Winds becoming northwest at 15 to 25 kts with gale force gusts to 35 kts. Waves 3 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 2 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Heavy freezing spray is possible tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
954 WHUS73 KGRB 120257 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 857 PM CST Fri Feb 11 2022 LMZ541>543-120800- /O.CON.KGRB.GL.W.0006.000000T0000Z-220212T0800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 857 PM CST Fri Feb 11 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM CST SATURDAY... * WHAT...North to northwest wind 20 to 25 kts with gale force gusts to 35 kts. Waves 3 to 5 ft. Winds and waves easing overnight. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 2 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Heavy freezing spray is possible tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 10, 4:41 AM CST, 11 minutes earlier.
Area forecast discussion, Feb 10, 4:41 AM CST, 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Green Bay WI 441 AM CST Thu Feb 10 2022 Updated to add short term portion for morning forecast issuance .SYNOPSIS... Issued at 430 AM CST Thu Feb 10 2022 A round of snow this evening, transitioning to a wintry mix late tonight into Friday morning. Much colder this weekend. The upper pattern across North America was dominated by broad ridging just off the West Coast and a downstream trough from James Bay into the Great Lakes region. Amplification and sharpening of the primary features will lead to a brief period of strong northwest upper flow into the forecast area this weekend. Discontinuous retrogression early next week will pull the longwave trough axis back into the Intermountain West, leading to southwest upper flow over the mid-section of the country by the middle of next week. Temperatures will be near normal today, then a brief surge of mild air will sweep through the area late tonight into Friday before readings drop back to considerably below normal for the weekend. Temperatures will moderate again next week as the southwest upper flow develops. There will be at least a few rounds of precipitation, with amounts probably ending up fairly close to normal for the period. && .SHORT TERM...Today...Tonight...and Friday Issued at 430 AM CST Thu Feb 10 2022 An upper speed max and mid-level shortwave digging southeast from Canada will aid in the amplification of the eastern U.S. longwave trough the next couple days. A fairly strong cyclone attendant to the mid-level shortwave will race southeast to western Lake Superior region by midnight tonight, then slow as it turns E then NE toward Quebec. Strong ascent driven by multi-faceted forcing will sweep east across the area this evening. That will result in a band of moderate snow pushing east across the area. Would not be surprised if there were even some embedded pockets of heavy snow. The main factor limiting snow totals will be speed of movement of the band, as the heaviest snows may only last 2-3 hours. Also, if a lake-effect band forms over Lake Michigan today, it could clip Door County on the way back north tonight. So went with a little higher snow totals there. Forcing will wane after midnight, but steep mid-level lapse rates overspread the area during that time so it is possible the precipitation will transition to pockets of snow showers. Otherwise, a loss of mid-level moisture will probably result in some FZDZ during periods of lighter precipitation. Westerly flow south of the low-level cyclone center may bring enough warm air in from the west in the boundary layer to result in some liquid precipitation across the southern part of the area late tonight into Friday morning. Opted to post a WW.Y for about the northern 2/3 of the forecast area. Snow ratios (and thus snow totals) will be a little higher in this area, and most of this area will be at greater risk of getting FZDZ as opposed to just DZ toward daybreak on Friday. In reality though, there probably won't be a huge difference in conditions across the area. Anticipate that travel conditions will deteriorate very quickly once the snow starts, so opted to start the advisory at a time that might be a bit early but should safely catch the onset of the snow. The cold front trailing from the cyclone will shift south across the area Friday. Isold-Sct showers are expected as small scale pieces of energy rotate through the area and around the base of the upper trough. Precip type will be modulated by the boundary layer temperature which will probably peak during the mid-late morning and then begin to fall. The arrival of colder air across Lake Superior in deep, moist cyclonic flow will result in SHSN increasing in N-C WI during the day. Another inch or two of accumulation is possible in the snowbelt, and when combined with the earlier system snows that seemed sufficient to warrant running the advisory for Vilas county through the afternoon. Gusty south winds ahead of the system may produce a little blowing and drifting snow, especially in eastern WI this evening. The gusty northwest winds behind the system may do likewise, though areas which experience above freezing temperatures Friday morning will be much less susceptible to that. .LONG TERM...Friday Night Through Wednesday Issued at 313 AM CST Thu Feb 10 2022 Northwest upper flow will continue into Monday, then a pattern change is expected over the CONUS as the strong ridge over the western U.S. finally breaks down and is replaced by a deep trough which will dig south towards Mexico mid-week. This will bring a more zonal/southwesterly flow to the Great Lakes. Main forecast concerns will be lake effect potential (both from Lake Superior and Lake Michigan), timing small chances for light precip this weekend, temps, then where a large system will track mid-late next week. Roller coaster ride in temps will bottom out on Saturday with well below normal readings, then climb back above normal by Tuesday/Wednesday. Friday night into Saturday...scattered lake effect snow showers will continue across north central WI as north winds flowing over Lake Superior combine with favorable (20+) delta Ts. Moisture will be decreasing through the night, along with winds shifting more westerly into Saturday morning, allowing the lake effect snow activity to diminish. Accumulations will be confined to north central WI, with mainly flurries expected farther south. Clouds are expected to clear out for most through the night as the dry air will combine with downsloping winds. Gusty north winds up to around 30 mph will continue through the evening, then will diminish overnight. The winds could create some minor blowing and drifting snow, especially on east/west roads. As skies clear, temps will drop below zero across central and northern WI and to around zero in the Fox Valley. Some teens below zero are possible where skies remain clear the longest. Wind chills will drop to between -5 and -20 for most of the area Saturday morning with some of the cold spots reaching -25. Core of the cold air arrives on Saturday with 850mb temps between -21C and -24C. Highs will struggle to get out of the single digits over most of central and north central WI, with the Fox Valley and lake shore seeing readings in the teens. Saturday night into Monday...another clipper system will track well southwest of the area, with a deep mid-upper trough digging over the western Great Lakes. Still some timing/location differences with these features, but no impacts expected as only some very light snow is expected. Delta Ts will become favorable for over Lake Michigan for lake effect snow across eastern WI, but it remain unclear if winds will shift to the NE to bring any snow onshore. It will be another very cold night, with clouds determining just how far we can drop. Highs will slowly begin to moderate, but remain well below normal on Monday. Rest of the long term...attention will shift to a developing frontal boundary and low pressure system toward the middle part of the week as the upper flow shifts to the W/SW. As expected, models handling the evolution differently, but indications are pointing towards a large southern stream system with copious amounts of moisture (Gulf open for business) tracking somewhere in the Great Lakes / Ohio Valley. Time will tell where the system goes and if it will bring significant weather to the area. && .AVIATION...for 12Z TAF Issuance Issued at 430 AM CST Thu Feb 10 2022 The primary aviation weather concern will be low ceilings and reduced visibility resulting from a band of snow pushing through the area this evening. Low ceilings will probably linger into Friday. LLWS will develop late today and then peak during the late evening before gradually abating. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM this evening to 6 AM CST Friday for WIZ011>013-019>022-031-073-074. Winter Weather Advisory from 4 PM this afternoon to 4 AM CST Friday for WIZ010-018-030. Winter Weather Advisory from 4 PM this afternoon to 6 PM CST Friday for WIZ005. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Bersch AVIATION.......Skowronski
Hazardous weather outlook, Feb 9, 3:34 PM CST, 13 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 334 PM CST Wed Feb 9 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102145- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 334 PM CST Wed Feb 9 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Other than some slippery stretches due to light snow across far north-central Wisconsin, no hazardous weather is expected over the rest of northeast Wisconsin. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Light to moderate snow is expected Thursday evening into Friday morning, along with possibly a period of freezing drizzle, which could create hazardous travel conditions. Minor blowing and drifting snow is possible Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-102145- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 334 PM CST Wed Feb 9 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A few northwest gale force gusts are possible late Friday afternoon and Friday evening. Kallas/Hykin
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:35 AM CST | Winter Weather Advisory | GRB | Door, Florence, Forest, Langlade, Lincoln, Marathon and 6 more | 38 hr |
| Feb 10, 4:52 AM CST | Small Craft Advisory | GRB | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.